MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381033
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using two bd insyte autoguard bc shielded iv catheters the needle would not retract.The following information was provided by the initial reporter, translated from japanese to english: this is a complaint about needle retraction failure.Customer reported that needle does not retract when button is pressed.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: received 5 photos and two units of a 20gx1.00in insyte autoguard bc device from lot 3040042 for the investigation of this complaint.The units on the photo appear to be the returned physical units.A gross visual inspection shows the needles on both units are retracted in the barrels.One catheter was also provided but the needle covers are missing.Per the customer¿s verbatim the needle did not retract when pressing the safety button and therefore sent the units for investigation.The units were investigated by reengaging the needles and the safety button.The safety button activated without difficulty.After examination of the units, the safety button was pressed, and the needle retracted without resistance.The same activity was repeated on both unit with an addition that the returned catheter was placed over the needle.Even then when pressing the safety button, the needles retracted without difficulty.Since the units retracted safely, the defect of needle retraction failure couldn¿t be confirmed on the units.A device history record review found no non-conformances associated with this issue during production of this batch.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.Investigation conclusion(s): the defect of failure to retract was not confirmed.Probable root cause conclusion(s): cannot be determined in the absence of a reported defect.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18498432
Report Number1710034-2023-01524
Device Sequence Number12728654
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public(01)00382903810338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number381033
Device Lot Number3040042
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown